But as boring as playing with a yo-yo can be, imagine how much fun it is(n't) to be a yo-yo: up and down, down and up, around the world, walking the dog, spinning and bouncing... and none of it under your own control.
I don't know if I like what my new medication is doing for my mood. It's certainly not stabilizing it, as a mood-stabilizer should: rather it's keeping me from staying very long in either the depths of depression or the heights of mania. I am not depressed for days on end, I'm depressed for an hour or two; I'm not manic for a week, I just start thinking obsessively until the next mood-swing comes along; and I'm seldom just normal, I'm mostly swinging between the two extremes.
One of the things that makes these swings so different from what I've had in the past is that they seem to be connected to outside influences... I'm not depressed for no reason, or obsessive for no reason: I get depressed or obsessed when someone makes me sad or angry. I'd almost become accustomed to feeling something for no reason; but now I'm feeling things for a reason... and feeling so much more strongly, so much sadder or angrier than the situation warrants, certainly more than I am comfortable feeling.
I mean, I'll be watching a movie and something sad will happen, and rather than a passing sensation of sympathy, I actually despair, I weep and hurt and want to die...and if something else reminds me of it a week later, I start crying again! Or someone at work will irritate me, and rather than just call him or her an asshole (silently, of course) and go about my business, I obsess over how horrible that person is and how much nicer the world would be without that person and how much I'd enjoy physically harming that person and... well, you get the picture.
These are all things I'll need to discuss with Dr. Shrinkimadink when I see her in April. In the meantime, I'm just trying to keep it together. Psych meds always take so long before you get the full effect, it takes a lot of patience. And as far as side-effects go, the lithium isn't so bad. It's slowing my weight-loss, and I can't hold my water through the night so my sleep is always interrupted, and I feel pretty stupid unless I take double-doses of fish oil and ginko biloba; but there has been no hair-loss, liver dysfunction, nor sexual side-effects, so I guess I'm doing OK on that front.
In other news, the diet continues apace... another three pounds, bringing me to a grand total of sixteen pounds removed ("weight loss" is such an uninspiringly passive phrase, so I've started calling my diet "weight removal"). And I'm starting to actually look thinner, there is no longer any foldover between belly and groin, and my pants are starting to feel loose. Yay, me!
I'm now at the halfway point in the ten-week program, and I couldn't be more pleased. Well, I could be more pleased... like if I was losing faster and working less hard for it... but I'm as happy as is probable to be.
Well, my chatty mood has dissipated... I guess I'd better go do something else instead. Dancing with the Stars is coming on soon, I think I'll go put on my watching-other-people-dancing-shoes!
Post a Comment